Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 25, 2017Wilcox County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 25, 2017, 12:13 AM EDT for Wilcox County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2017, 12:13 AM EDT (04:13 UTC)
Expired
Jun 25, 2017, 12:45 AM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 72 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS82 KFFC 250413
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1213 AM EDT SUN JUN 25 2017
 
GAZ108-250445-
Wilcox GA-
1213 AM EDT SUN JUN 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR WILCOX COUNTY UNTIL 1245 AM
EDT...

At 1213 AM EDT...a strong thunderstorm was centered 4 miles west of 
Rochelle, or 11 miles west of Abbeville...moving northeast at 35 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain. 

  IMPACT...Lightning is one of nature's leading killers. If you can 
           hear thunder...you are close enough to be struck by 
           lightning. Heavy rain may cause temporary street flooding 
           especially in poor drainage areas. 

Some locations in the path of this storm include
Abbeville, Rochelle, Pitts, Antioch Church, Pope City and Cedar
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3187 8353 3200 8361 3213 8338 3212 8336
      3210 8336 3210 8332 3209 8332 3209 8331
      3208 8330 3205 8331 3202 8329 3201 8330
      3200 8328 3199 8329 3195 8326 3193 8326
TIME...MOT...LOC 0413Z 238DEG 36KT 3199 8350 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 10:28 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 24, 10:28 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1028 PM EDT Sat Jun 24 2017

.UPDATE...

Have made what is hopefully the final update to the pops this
evening. Frontal boundary currently moving through the metro at
this hour with a band of showers and isolated thunderstorms along
its leading edge. Residual instability across central GA should
allow for continued development there even into the overnight
period, but believe coverage will decrease to scattered with time.
Only other updates have been to the diurnal trend in hourly temps
where the bkn line of precip continues to wreak havoc on these
values.

&&

Deese

&&

.PREV DISCUSSION... /issued 822 PM EDT Sat Jun 24 2017/

PREV DISCUSSION... /issued 333 PM EDT Sat Jun 24 2017/

SHORT TERM /Tonight through Sunday Night/...

Models in pretty good agreement with bringing the cold front into
north Georgia this evening and through central Georgia later
tonight. Showers have developed along the front across Alabama and
into northwest Georgia. This will continue the rest of this
afternoon as the cold front moves into the northern part of the CWA.
The precipitation will come to an end across north Georgia this
evening as the front moves into central Georgia. Much drier air will
spread across north Georgia. Dewpoints are expected to drop into 50s
and 60s across north Georgia by Sunday morning. The front will stall
across south Georgia Sunday and due to proximity there will remain a
risk of showers and thunderstorms across parts of central Georgia
through Sunday and much of Sunday night.

17

LONG TERM /Monday through Saturday/...

Minor adjustments to late period pops as models indicate gradual
moisture return in wake of early week ridging. By Friday and
Saturday should have overall general chance showers/storms area-
wide. Otherwise general refresh of latest guidance blend results
in little change from fcst. Previous discussion follows...

Baker

PREV DISCUSSION... /Issued 740 AM EDT Sat Jun 24 2017/

LONG TERM /Sunday Night through Friday/...

The aforementioned front that interacted with remnant moisture
from TS Cindy will finally sag south of the area to start the long
term. The boundary placement will truly dictate the amount of
thunderstorm coverage seen across the southern portion of central
GA Monday afternoon. Based on the strength of the incoming surface
high, feel the boundary should push far enough south to only have
slight chance pops across the far southeastern portion of the
CWA. High pressure will continue to build into the area from the
north helping to keep much of the area dry through mid-week as the
boundary exits our region to the south.

There is a bit model discrepancy in terms of shower and
thunderstorm development Tuesday afternoon. A few of the model
solutions illustrate enough moisture associated with a mid level
trough to resolve scattered showers and thunderstorms, especially
across the higher terrain. With little model continuity to build
confidence at this point, have kept Tuesday dry. However, will
need to watch this impulse to see if it has enough moisture and
dynamics to support precipitation. Honestly, it is rare to see
such a progressive pattern this time of year, but it can not be
ruled out. Otherwise, expect fairly quiet conditions through
Wednesday night as the surface high shifts offshore. Return flow
will develop in earnest by Thursday afternoon helping to initiate
diurnal convection, especially across western GA with better
surface convergence and mid-level support noted. Better coverage
of showers and thunderstorms by Friday as mid level impulses
riding the ridge move northeast through GA.

Temperatures will be pleasant for this time of year, running a
couple degrees below normal. It will feel even better given the
lack of humidity that often plagues the region in the summer.
Enjoy!

26

AVIATION...
00Z UPDATE...

Several rounds of SHRA and TSRA have moved through the ATL
terminals with the latest right along the cold front over NW GA
about to impact RYY. This should be the last of it for the
remainder of this cycle. Have gone VCSH for ATL for now but may
need to add in a short term TEMPO. Otherwise...should see VFR
conditions eventually develop for all but the southernmost sites
of CSG and MCN where some MVFR will hang on through the overnight
period.

//ATL CONFIDENCE...00Z UPDATE...
Medium on TSRA potential this evening.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  88  63  85 /  60  10  10  10
Atlanta         68  85  63  83 /  50   5  10   5
Blairsville     60  81  54  77 /  10   5   5   5
Cartersville    65  84  59  83 /  20   5   5   5
Columbus        72  89  66  87 /  60  20  10  10
Gainesville     67  85  61  82 /  30   5   5   5
Macon           72  90  65  87 /  60  30  10  10
Rome            65  85  59  84 /  10   5   5   5
Peachtree City  67  86  60  84 /  60  10  10   5
Vidalia         75  91  71  86 /  40  60  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....01
AVIATION...Deese
Hazardous weather outlook, Jun 24, 9:55 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
955 PM EDT Sat Jun 24 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
955 PM EDT Sat Jun 24 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Showers and isolated thunderstorms are possible tonight as
remnant moisture from Tropical Storm Cindy interacts with a front
moving south through the region. The main threats associated with
and storms will be gusty winds, lightning and periods of heavy
rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms will be possible across across central
Georgia Sunday. The primary hazards will be frequent lightning,
gusty winds and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jun 24, 6:50 PM EDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
650 PM EDT SAT JUN 24 2017

GAZ048-056-058-059-070-242315-
Butts GA-Lamar GA-Jasper GA-Spalding GA-Newton GA-
650 PM EDT SAT JUN 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...NORTHEASTERN LAMAR...
NORTHWESTERN JASPER...SOUTHEASTERN SPALDING AND SOUTHEASTERN NEWTON
COUNTIES UNTIL 715 PM EDT...

At 650 PM EDT...a line of strong thunderstorms was along a line
extending from near Rocky Plains to Jenkinsburg to Orchard Hill...and
moving east at 15 mph.

  HAZARD...Up to 40 mph wind...dangerous cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Jackson, Newborn, Flovilla, Mansfield, Jenkinsburg, Orchard Hill,
Stewart, Turtle Cove, Worthville, McKibben, Chappel Mill, Eudora,
Liberty Hill, North Alcovy, Indian Springs State Park, Fincherville,
Stark and Rocky Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3330 8409 3330 8407 3332 8407 3331 8406
      3333 8404 3336 8403 3336 8401 3339 8397
      3340 8398 3345 8392 3345 8393 3347 8394
      3354 8388 3353 8368 3331 8383 3320 8400
      3320 8404 3317 8404 3313 8411 3318 8425
TIME...MOT...LOC 2250Z 273DEG 15KT 3348 8388 3332 8403 3319 8422

WIND...40MPH
Special weather statement, Jun 24, 8:00 PM EDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
800 PM EDT SAT JUN 24 2017

GAZ025-035>037-250030-
Jackson GA-Barrow GA-Clarke GA-Oconee GA-
800 PM EDT SAT JUN 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
SOUTHEASTERN BARROW...CLARKE AND NORTHWESTERN OCONEE COUNTIES UNTIL
830 PM EDT...

At 759 PM EDT...a line of strong thunderstorms with very heavy rain
was along a line extending from near Statham to near Barretts
Mill...and moving south at 5 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Winder, Athens, Statham, Winterville, Bogart, Athens-Clarke County,
Whitehall, Westgate Park, James Holland Youth Sports Cmpx, Bear Creek
Reservoir, Beechwood Hills, Sandy Creek Recreation Area, Oconee
Heights, Barretts Mill, Russell and State Botanical Garden Of Ga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3404 8336 3404 8334 3402 8331 3388 8326
      3392 8369 3405 8372
TIME...MOT...LOC 2359Z 340DEG 6KT 3399 8361 3399 8334
Special weather statement, Jun 24, 8:31 PM EDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
831 PM EDT SAT JUN 24 2017

GAZ025-027-036-038-250130-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-
831 PM EDT SAT JUN 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
SOUTHEASTERN JACKSON...NORTHWESTERN OGLETHORPE AND NORTHERN CLARKE
COUNTIES UNTIL 930 PM EDT...

At 827 PM EDT...showers and thunderstorms with very heavy rain were
drifting south over Barrow Clark and northern Oconee Counties. Over
2 inches of rain has already fallen over areas north and northeast
of Athens, including Winder, Barrets Mill, Diamond Hill and Colbert.
An additional 0.5 to 1.0 inches may be possible in these areas
resulting in creeks approaching bankfull.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Comer, Winterville, Colbert, Hull, Athens-Clarke County, Westgate
Park, James Holland Youth Sports Cmpx, Diamond Hill, Smithonia, Sandy
Creek Recreation Area, Oconee Heights, Barretts Mill and Neese.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3411 8310 3399 8311 3396 8350 3406 8350
TIME...MOT...LOC 0027Z 340DEG 6KT 3404 8327
Special weather statement, Jun 24, 8:32 PM EDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT SAT JUN 24 2017

GAZ025-027-036-038-250130-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-
832 PM EDT SAT JUN 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
SOUTHEASTERN JACKSON...NORTHWESTERN OGLETHORPE AND NORTHERN CLARKE
COUNTIES UNTIL 930 PM EDT...

At 827 PM EDT...showers and thunderstorms with very heavy rain were
drifting south over Barrow Clark and northern Oconee Counties. Over
2 inches of rain has already fallen over areas north and northeast
of Athens, including Winder, Barrets Mill, Diamond Hill and Colbert.
Even though rain has tapered off in this area, an additional 0.25 to
0.5 inches may be possible in these areas resulting in creeks and
streams approaching bankfull.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Comer, Winterville, Colbert, Hull, Athens-Clarke County, Westgate
Park, James Holland Youth Sports Cmpx, Diamond Hill, Smithonia, Sandy
Creek Recreation Area, Oconee Heights, Barretts Mill and Neese.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3411 8310 3399 8311 3396 8350 3406 8350
TIME...MOT...LOC 0027Z 340DEG 6KT 3404 8327
Special weather statement, Jun 24, 8:37 PM EDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
837 PM EDT SAT JUN 24 2017

GAZ035-037-250100-
Barrow GA-Oconee GA-
837 PM EDT SAT JUN 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARROW AND OCONEE
COUNTIES UNTIL 900 PM EDT...

At 836 PM EDT...showers and thunderstorms with very heavy rain were
drifting south over Barrow and Oconee Counties. Up to 2 inches of
rain may be possible through 930 PM EDT.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Winder, Watkinsville, Statham, Bogart, North High Shoals, Bethlehem,
Bishop, Eastville and Farmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3397 8354 3393 8351 3393 8346 3385 8332
      3379 8328 3374 8329 3370 8340 3370 8341
      3372 8344 3380 8348 3385 8357 3387 8359
      3388 8358 3389 8363 3391 8364 3392 8367
      3390 8373 3397 8371 3400 8359
TIME...MOT...LOC 0036Z 338DEG 9KT 3395 8368 3385 8337
Special weather statement, Jun 25, 12:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1213 AM EDT SUN JUN 25 2017

GAZ108-250445-
Wilcox GA-
1213 AM EDT SUN JUN 25 2017

...SIGNIFICANT WEATHER ADVISORY FOR WILCOX COUNTY UNTIL 1245 AM
EDT...

At 1213 AM EDT...a strong thunderstorm was centered 4 miles west of
Rochelle, or 11 miles west of Abbeville...moving northeast at 35 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Abbeville, Rochelle, Pitts, Antioch Church, Pope City and Cedar
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3187 8353 3200 8361 3213 8338 3212 8336
      3210 8336 3210 8332 3209 8332 3209 8331
      3208 8330 3205 8331 3202 8329 3201 8330
      3200 8328 3199 8329 3195 8326 3193 8326
TIME...MOT...LOC 0413Z 238DEG 36KT 3199 8350

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:00 PM EDTSpecial Weather StatementFFCClarke30 min
Jun 24, 8:31 PM EDTSpecial Weather StatementFFCClarke59 min
Jun 24, 8:32 PM EDTSpecial Weather StatementFFCClarke58 min
Jun 24, 8:37 PM EDTSpecial Weather StatementFFCOconee23 min
Jun 25, 12:45 AM EDTSpecial Weather StatementFFCDodge30 min
Jun 25, 4:53 PM EDTSpecial Weather StatementFFCMontgomery22 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.